Advertisement

Strongly Stratified Limit for the 3D Inviscid Boussinesq Equations

  • Ryo Takada
Article
  • 48 Downloads

Abstract

We consider the initial value problem of the 3D inviscid Boussinesq equations for stably stratified fluids. We prove the long time existence of classical solutions for large initial data when the buoyancy frequency is sufficiently high. Furthermore, we consider the singular limit of the strong stratification, and show that the long time classical solution converges to that of 2D incompressible Euler equations in some space-time Strichartz norms.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgements

This work was supported by “JSPS Program for Advancing Strategic International Networks to Accelerate the Circulation of Talented Researchers", Grant Number R2701. Also, the author was supported by JSPS KAKENHI Grant Number JP15H05436.

References

  1. 1.
    Abidi, H., Hmidi, T.: On the global well-posedness for Boussinesq system. J. Differ. Equ. 233, 199–220 (2007)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Babin, A., Mahalov, A., Nicolaenko, B.: Fast singular oscillating limits and global regularity for the 3D primitive equations of geophysics. M2AN Math. Model. Numer. Anal. 34, 201–222 (2000)Google Scholar
  3. 3.
    Babin, A., Mahalov, A., Nicolaenko, B.: Strongly Stratified Limit of 3D Primitive Equations in an Infinite Layer, Contemporary Mathematics, vol. 283, pp. 1–11. American Mathematical Society, Providence, 2001Google Scholar
  4. 4.
    Babin, A., Mahalov, A., Nicolaenko, B.: Fast Singular Oscillating Limits of Stably-Stratified 3D Euler and Navier–Stokes Equations and Ageostrophic Wave Fronts, pp. 126–201. Cambridge University Press, Cambridge, 2002Google Scholar
  5. 5.
    Beale, J.T., Kato, T., Majda, A.: Remarks on the breakdown of smooth solutions for the \(3\)-D Euler equations. Comm. Math. Phys. 94, 61–66 (1984)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bruell, G., Feireisl, E.: On a Singular Limit for Stratified Compressible Fluids, arXiv:1802.10340v1
  7. 7.
    Chae, D., Nam, H.-S.: Local existence and blow-up criterion for the Boussinesq equations. Proc. R. Soc. Edinb. Sect. A 127, 935–946 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chae, D., Kim, S.-K., Nam, H.-S.: Local existence and blow-up criterion of Hölder continuous solutions of the Boussinesq equations. Nagoya Math. J. 155, 55–80 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Chae, D.: Global regularity for the 2D Boussinesq equations with partial viscosity terms. Adv. Math. 203(2), 497–513 (2006). MR2227730Google Scholar
  10. 10.
    Charve, F.: Global well-posedness and asymptotics for a geophysical fluid system. Comm. Partial Differ. Equ. 29, 1919–1940 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Charve, F.: Global well-posedness for the primitive equations with less regular initial data. Ann. Fac. Sci. Toulouse Math. 17(6), 221–238 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Charve, F.: A priori estimates for the 3D quasi-geostrophic system. J. Math. Anal. Appl. 444, 911–946 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Charve, F.: Global well-posedness and asymptotics for a penalized Boussinesq-type system without dispersion. Acta Appl. Math. (to appear) Google Scholar
  14. 14.
    Charve, F.: Asymptotics and lower bound for the lifespan of solutions to the primitive equations. Commun. Math. Sci. 16, 791–807 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Chemin, J.-Y., Desjardins, B., Gallagher, I., Grenier, E.: Mathematical Geophysics. Clarendon Press/Oxford University Press, Oxford (2006)zbMATHGoogle Scholar
  16. 16.
    Danchin, R.: Remarks on the lifespan of the solutions to some models of incompressible fluid mechanics. Proc. Am. Math. Soc. 141, 1979–1993 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Danchin, R., Paicu, M.: Global existence results for the anisotropic Boussinesq system in dimension two. Math. Models Methods Appl. Sci. 21, 421–457 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Dutrifoy, A.: Slow convergence to vortex patches in quasigeostrophic balance. Arch. Ration. Mech. Anal. 171, 417–449 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Feireisl, E., Jin, B.J., Novotný, A.: Inviscid incompressible limits of strongly stratified fluids. Asymptot. Anal. 89, 307–329 (2014)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Feireisl, E., Klein, R., Novotný, A., Zatorska, E.: On singular limits arising in the scale analysis of stratified fluid flows. Math. Models Methods Appl. Sci. 26, 419–443 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Feireisl, E., Klingenberg, C., Kreml, O., Markfelder, S.: On Oscillatory Solutions to Complete Euler System, arXiv:1710.10918v2
  22. 22.
    Ginibre, J., Velo, G.: Generalized Strichartz inequalities for the wave equation. J. Funct. Anal. 133, 50–68 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kato, T.: On classical solutions of the two-dimensional nonstationary Euler equation. Arch. Rational Mech. Anal. 25, 188–200 (1967)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Kato, T.: Nonstationary flows of viscous and ideal fluids in \({ R}^{3}\). J. Funct. Anal. 9, 296–305 (1972)CrossRefzbMATHGoogle Scholar
  25. 25.
    Kato, T., Lai, C.Y.: Nonlinear evolution equations and the Euler flow. J. Funct. Anal. 56, 15–28 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kato, T., Ponce, G.: Well-posedness of the Euler and Navier-Stokes equations in the Lebesgue spaces \(L^p_s({ R}^2)\). Rev. Mat. Iberoamericana 2, 73–88 (1986)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Kato, T., Ponce, G.: Commutator estimates and the Euler and Navier-Stokes equations. Comm. Pure Appl. Math. 41, 891–907 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Keel, M., Tao, T.: Endpoint Strichartz estimates. Am. J. Math. 120, 955–980 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Klainerman, S., Majda, A.: Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids. Comm. Pure Appl. Math. 34, 481–524 (1981)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Koh, Y.: Improved inhomogeneous Strichartz estimates for the Schrödinger equation. J. Math. Anal. Appl. 373, 147–160 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Koh, Y., Lee, S., Takada, R.: Strichartz estimates for the Euler equations in the rotational framework. J. Differ. Equ. 256, 707–744 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Kozono, H., Taniuchi, Y.: Limiting case of the Sobolev inequality in BMO, with application to the Euler equations. Comm. Math. Phys. 214, 191–200 (2000)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Lee, S., Takada, R.: Dispersive estimates for the stably stratified Boussinesq equations. Indiana Univ. Math. J. 66, 2037–2070 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Liu, X., Wang, M., Zhang, Z.: Local well-posedness and blowup criterion of the Boussinesq equations in critical Besov spaces. J. Math. Fluid Mech. 12, 280–292 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Ngo, V.-S., Scrobogna, S.: Dispersive effects of weakly compressible and fast rotating inviscid fluids. Discrete Contin. Dyn. Syst. 38, 749–789 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Scrobogna, S.: Highly rotating fluids with vertical stratification for periodic data and vanishing vertical viscosity. Rev. Mat. Iberoam. 34, 1–58 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Takada, R.: Long time existence of classical solutions for the 3D incompressible rotating Euler equations. J. Math. Soc. Jpn. 68, 579–608 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Wan, R., Chen, J.: Global well-posedness for the 2D dispersive SQG equation and inviscid Boussinesq equations. Z. Angew. Math. Phys. 67, Art. 104, 22 (2016)Google Scholar
  39. 39.
    Widmayer, K.: Convergence to stratified flow for an inviscid 3D Boussinesq system. Commun. Math. Sci. (to appear) Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Faculty of MathematicsKyushu UniversityFukuokaJapan

Personalised recommendations